Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 252, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 7, 2015, 4:43 PM MDT for Eddy County, New Mexico. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2015, 4:43 PM MDT (22:43 UTC)
- Expired
- Oct 7, 2015, 5:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 186 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 5:25 PM MDT | HAIL 1.75 | 18 Sw Carlsbad, NM | NICKEL TO GOLF BALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 1:41 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WUUS54 KMAF 072243
SVRMAF
NMC015-072330-
/O.NEW.KMAF.SV.W.0252.151007T2243Z-151007T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
443 PM MDT WED OCT 7 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL EDDY COUNTY IN SOUTHEASTERN NEW MEXICO...
* UNTIL 530 PM MDT
* AT 443 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF WHITES CITY...OR 15 MILES SOUTHWEST OF CARLSBAD...MOVING
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARLSBAD...CARLSBAD NORTH...LOVING...AVALON...CAVERN CITY AIR
TERMINAL...LAKE AVALON...OTIS...WHITES CITY...CARLSBAD CAVERNS
NATIONAL PARK AND LIVING DESERT STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND .
&&
LAT...LON 3215 10448 3234 10456 3255 10426 3227 10403
TIME...MOT...LOC 2243Z 238DEG 15KT 3229 10447
HAIL...1.25IN
WIND...60MPH
$$
AHASIC1 follow-up statement
775
WWUS54 KMAF 072308
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
508 PM MDT WED OCT 7 2015
NMC015-072330-
/O.CON.KMAF.SV.W.0252.000000T0000Z-151007T2330Z/
EDDY NM-
508 PM MDT WED OCT 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR CENTRAL EDDY COUNTY...
AT 508 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAVERN CITY
AIR TERMINAL...OR 8 MILES SOUTHWEST OF CARLSBAD...MOVING NORTHEAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARLSBAD...CARLSBAD NORTH...AVALON...CAVERN CITY AIR TERMINAL...LAKE
AVALON...OTIS AND LIVING DESERT STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND .
&&
LAT...LON 3226 10441 3236 10446 3255 10426 3232 10409
TIME...MOT...LOC 2308Z 238DEG 15KT 3235 10436
HAIL...1.00IN
WIND...60MPH
$$
AHASICWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 1:49 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 7, 1:49 PM MDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
249 PM CDT WED OCT 7 2015
.DISCUSSION...
The main focus for the forecast package will continue to be the
potential for flooding/flash flooding across many areas over the
next couple of days... A Flash Flood remains for the western half of
the CWA Wednesday.
An upper low, currently located over southeast AZ, will continue its
slow progression E/SE today, overspreading large scale forcing for
ascent across the region through at least Thursday. Yesterday, a few
thunderstorms affected western zones as well as the Davis Mountain
regions during the afternoon/evening hours. Some of the storms were
heavy rain producers and as a result, the Rio Grande River at
Candelaria briefly rose above flood stage late last night. This may
be the beginning of what is to come over the next few days.
Will begin to see an uptick in showers and thunderstorms this
afternoon and tonight, particularly across SE NM, Upper Trans Pecos
and south through the Marfa Plateau and Rio Grande Valley. Similar
to yesterday, some storms could be severe through the evening hours
generally across the Van Horn and the Hwy 54 corridor/Rio Grande
Valley regions. A Severe Thunderstorm Watch is in effect for these
areas through 08/02Z. Regardless, heavy rainfall will continue to be
the main threat with 1-3" of rainfall possible across these areas
through Thursday morning. Flooding/flash flooding is expected
especially across urban areas and where soils are already saturated.
The axis of heaviest rain looks to shift south and east toward the
southern Permian Basin, Lower Trans Pecos and Big Bend regions
Thursday into Thursday night but depending on the exact placement of
the upper low, could see main precip area shift even farther south
for this time period. For now, will continue likely PoPs across
these areas. Potential impacts today through Friday may include;
flooded urban roadways and rural low water crossings, flooding of
low flowing arroyos/creeks and potentially rivers, including those
in SE NM. Reduced visibility in short distances may impact airports
and auto travel.
Friday, the upper low begins to retrograde west and rain chances
will shift south and decrease throughout the day. Clearing skies and
Drier weather expected this weekend and into the beginning of next
work week with the return of upper ridging. Below normal high
temperatures expected through Saturday due to rain/cloud cover then
temperatures are expected to rebound to above normal readings next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 64 79 63 79 / 20 60 60 60
CARLSBAD NM 59 68 57 72 / 80 70 60 60
DRYDEN TX 70 78 67 82 / 40 80 80 60
FORT STOCKTON TX 63 74 61 77 / 70 80 80 60
GUADALUPE PASS TX 55 63 52 66 / 80 70 60 60
HOBBS NM 59 69 57 73 / 80 80 60 60
MARFA TX 55 71 55 71 / 80 80 70 60
MIDLAND INTL AIRPORT TX 64 75 62 78 / 50 70 70 60
ODESSA TX 63 73 62 77 / 50 70 70 60
WINK TX 64 73 63 78 / 80 80 70 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
of Eddy County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...Flash Flood Watch through Thursday evening FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Guadalupe Mountains...Loving...Marfa Plateau...Martin...
Midland...Pecos...Presidio Valley...Reagan...Reeves County
and Upper Trans Pecos...Terrell...Upton...Van Horn and
Highway 54 Corridor...Ward...Winkler.
&&
44/27Hazardous weather outlook, Oct 7, 1:23 PM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT WED OCT 7 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 223 PM CDT WED OCT 7 2015 /123 PM MDT WED OCT 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CULBERSON...JEFF DAVIS...AND PRESIDIO COUNTIES UNTIL 9 PM CDT... THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND TONIGHT...MAINLY OVER SOUTHEAST NEW MEXICO...AND SOUTH TO THE DAVIS AND APACHE MOUNTAINS...WITH SEVERE THUNDERSTORMS POSSIBLE. STORMS THAT BECOME SEVERE WILL BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS...ALTHOUGH HEAVY RAINFALL WILL BE THE MAIN THREAT WITH ANY STORMS THAT DEVELOP... ESPECIALLY ACROSS WESTERN PORTIONS OF THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE PERMIAN BASIN AS WELL AS SOUTHEAST NEW MEXICO AND ALL LOCATIONS ALONG AND WEST OF THE PECOS RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES REMAIN HIGH THURSDAY...WITH THE FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING FOR STORM TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAIN CHANCES WILL LINGER FRIDAY...CONTINUING THE THREAT FOR HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ALONG AND WEST OF A CARLSBAD TO ALPINE LINE. ALSO...DECISION MAKERS SHOULD BEGIN STRATEGIC PREPARATIONS FOR POSSIBILITY OF FLOODING OF URBAN AND RURAL ROADS...ARROYOS...AND OTHER LARGER TRIBUTARIES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 7, 3:22 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 422 PM CDT WED OCT 7 2015 TXZ057-058-074-072215- REEVES COUNTY AND UPPER TRANS PECOS TX- VAN HORN AND HIGHWAY 54 CORRIDOR TX-DAVIS/APACHE MOUNTAINS AREA TX- 422 PM CDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CULBERSON COUNTY UNTIL 515 PM CDT... AT 422 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF BORACHO...OR 33 MILES NORTHEAST OF VAN HORN...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CULBERSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN TEXAS. LAT...LON 3113 10413 3110 10450 3165 10463 3166 10408 TIME...MOT...LOC 2122Z 183DEG 22KT 3128 10435 29
Special weather statement, Oct 7, 3:54 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 PM CDT WED OCT 7 2015
TXZ058-075-072245-
REEVES COUNTY AND UPPER TRANS PECOS TX-PECOS TX-
454 PM CDT WED OCT 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARD...SOUTHERN REEVES
AND NORTHWESTERN PECOS COUNTIES UNTIL 545 PM CDT...
AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VERHALEN...OR 22 MILES SOUTH OF PECOS...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PECOS...BALMORHEA...VERHALEN...TOYAH LAKE...PECOS MUNICIPAL
AIRPORT...B F GOODRICH TESTING TRACK...SARAGOSA AND BALMORHEA LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 10 BETWEEN MILE MARKERS 205 AND 223.
INTERSTATE 20 BETWEEN MILE MARKERS 30 AND 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.
LAT...LON 3157 10353 3154 10350 3150 10350 3148 10348
3145 10349 3142 10345 3143 10344 3143 10340
3141 10337 3142 10335 3114 10300 3088 10368
3112 10386
TIME...MOT...LOC 2154Z 239DEG 24KT 3110 10359
29Special weather statement, Oct 7, 3:56 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 PM MDT WED OCT 7 2015
NMZ027-028-TXZ258-072245-
GUADALUPE MOUNTAINS OF EDDY COUNTY NM-EDDY COUNTY PLAINS NM-
GUADALUPE MOUNTAINS TX-
356 PM MDT WED OCT 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTHERN
CULBERSON COUNTIES UNTIL 445 PM MDT...
AT 356 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
QUEEN...OR 16 MILES NORTHEAST OF PINE SPRINGS...MOVING NORTHEAST AT
20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUEEN...WHITES CITY...CARLSBAD CAVERNS NATIONAL PARK AND LINCOLN
NATIONAL FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN TEXAS.
LAT...LON 3249 10466 3222 10424 3200 10467 3211 10485
3214 10485
TIME...MOT...LOC 2156Z 227DEG 16KT 3211 10469
29Special weather statement, Oct 7, 4:09 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 509 PM CDT WED OCT 7 2015 TXZ057-058-258-072300- GUADALUPE MOUNTAINS TX-REEVES COUNTY AND UPPER TRANS PECOS TX- VAN HORN AND HIGHWAY 54 CORRIDOR TX- 509 PM CDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EDDY AND NORTHEASTERN CULBERSON COUNTIES UNTIL 600 PM CDT/500 PM MDT/... AT 509 PM CDT/409 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 31 MILES SOUTHEAST OF PINE SPRINGS...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN EDDY AND NORTHEASTERN CULBERSON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT/800 PM MDT/ FOR SOUTHWESTERN TEXAS. LAT...LON 3200 10465 3200 10419 3152 10423 3149 10454 TIME...MOT...LOC 2209Z 176DEG 29KT 3161 10439 29
Special weather statement, Oct 7, 4:10 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 510 PM CDT WED OCT 7 2015 TXZ057-058-072300- REEVES COUNTY AND UPPER TRANS PECOS TX- VAN HORN AND HIGHWAY 54 CORRIDOR TX- 510 PM CDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CULBERSON AND WEST CENTRAL REEVES COUNTIES UNTIL 600 PM CDT... AT 510 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES WEST OF TOYAH...OR 37 MILES WEST OF PECOS...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CULBERSON AND WEST CENTRAL REEVES COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN TEXAS. LAT...LON 3122 10407 3135 10433 3185 10411 3159 10364 TIME...MOT...LOC 2210Z 217DEG 26KT 3138 10414 29
Special weather statement, Oct 7, 4:15 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
515 PM CDT WED OCT 7 2015
TXZ079>081-072300-
MARFA PLATEAU TX-BIG BEND AREA TX-PRESIDIO VALLEY TX-
515 PM CDT WED OCT 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER AND
SOUTHEASTERN PRESIDIO COUNTIES UNTIL 600 PM CDT...
AT 515 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF LAJITAS...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAJITAS AND BARTON WARNOCK ENVIRONMENTAL EDUCATIONAL CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.
LAT...LON 2927 10379 2927 10383 2928 10384 2928 10392
2930 10393 2930 10397 2931 10403 2934 10406
2965 10387 2939 10356 2925 10377
TIME...MOT...LOC 2215Z 227DEG 17KT 2929 10394
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:14 PM MDT | Special Weather Statement | MAF | Eddy | 46 min |
| Oct 7, 3:56 PM MDT | Special Weather Statement | MAF | Eddy | 49 min |
| Oct 7, 4:06 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 39 min |
| Oct 7, 5:02 PM MDT | Special Weather Statement | MAF | Eddy | 43 min |
| Oct 7, 5:58 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.